Do You Take Something for Depression or Anxiety to Deal with Tinnitus? If So What?

Discussion in 'Support' started by JasonP, Mar 31, 2016.

tinnitus forum
    1. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Also, does whatever you take help you deal with it better?
       
    2. Mike82
      Wishful

      Mike82 Member

      Tinnitus Since:
      12/2014
      I take Mirtazapine to help me sleep. I have, ironically, never slept better in my life.
       
    3. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      I take a few beer, sometimes wine, and when things are really tough whiskey. I sleep like a baby.
       
    4. undecided
      Fine

      undecided Member

      Location:
      Greece
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Unknown.
      Taking an AD at the early stages of tinnitus is utterly useless.
      There is no AD that can counteract the systemic physical and mental alterations that this affliction brings to one's life.
      Maybe benzos are more suitable for some temporary relief, just to get by.

      When your brain starts adapting to the situation - or realizing the fact that your quality and way of life will be permanately reduced and compromised, an AD could be necessary to augment habituation (as much as anyone can habituate to tinnitus, some more than others).
       
      • Agree Agree x 2
    5. Mike82
      Wishful

      Mike82 Member

      Tinnitus Since:
      12/2014
      Is it, though? As I stated above, I take Mirtazapine before bed and I've never slept better.
       
    6. Asian

      Asian Member

      Tinnitus Since:
      4 weeks
      Ashwagandha herb. Its a renowned wonder herb for anxiety as it relaxes your mind. Google it
       
    7. Nonna
      Barefooter

      Nonna Member

      Tinnitus Since:
      1/17/16
      Cause of Tinnitus:
      Allergies
      I've been wondering if it is safe to take w tinnitus?
       
    8. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      When I first got T I could not sleep so my GP give me a prescription of ambien. I would take 1/2 of one tablet and put the other half by my bedside with a bottle of water. I would sleep 4 hours and wake go to the bathroom and then take the other half and go back to sleep. That worked great for me along with playing nature sounds off of youtube to help mask the T. After a couple of monthes I started sleeping fine on my own. I am currently taking xanax in the day at the lowest dosage and have been weening off of it slowly with no problems...
       
    9. Paromita
      Cool

      Paromita Member Benefactor

      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Not sure, maybe dental and facial nerve
      Hello,

      Yes, anti anxiety helps immensely in my experience. I am taking Buspar 15 mg everyday...this is the lowest dosage and it has helped me immensely keep my sanity. Also on days its really bad, I take half a valium (2.5mg) and for some reason it always takes the edge off my T.
      I know some other people who have been helped by Zoloft.

      Hope this helps, hang in there, it will get better.

      All the best, Mita
       
      • Like Like x 1
    10. Mikie_Mike

      Mikie_Mike Member

      Tinnitus Since:
      4/2016
      Cause of Tinnitus:
      Viral Ear Infection/Prescription Drugs?
      I had extreme side effects from high doses of prednisone and ended up in the emergency room on day 5 .... but, in any case the anxiety was the worse of those side effects, so I asked my GP for Xanax. It was the first time I ever took it. I basically used it like a sleeping pill and it took my anxiety & T to zero. I don't mean I just didn't care if the T was there ... it made it disappear. The down side is tolerance builds up in a couple of weeks, so for it to work the same, you'd have to take more. Plus, it isn't that easy to just quit (at least not for me). I never took more than 0.75 g/day, and now I'm tapering off and down to 0.25 g/day (small compared to what some people take). I should be off it in another week or so. I think if you were discipline, and only took it on occasion, you wouldn't have the downsides mentioned above.
       
    11. OPlax
      Worried

      OPlax Member

      Tinnitus Since:
      10/28/98
      Cause of Tinnitus:
      Born
      @JasonP

      I unfortunately don't take anything. I don't have depression but I do have horrible anxiety. I should probably look into some medication for anxiety as for it may decrease my Tensor Tympani Syndrome spasms.
       
    12. Engineer
      Creative

      Engineer Member

      Tinnitus Since:
      1/20/15
      Cause of Tinnitus:
      Most likely acoustic hearing loss
      Took Xanax and mirtazapine for the first 60 days with my new friend T. Weened off of those but continue to take low dosage of Citalopram for treatment of low level depression and anxiety. I also drink more than I should.

      Xanax and Mirt helped me tremendously in those first 60 days to ease anxiety and sleep through the night. They are however strong meds and they should be prescribed and used with caution. Xanax is a wonder drug to those afflicted with anxiety and when properly used.
       
    13. hartje5
      Wishful

      hartje5 Member Benefactor

      Tinnitus Since:
      4 december 2015
      Cause of Tinnitus:
      Verapamil, Flecainide, Apixaban, stress
      I take 30 mg Mirtazipine and am currently on 2 mg Valium (tapered from 1 mg Xanax).
       
    14. GregCA
      Frustrated

      GregCA Member

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      No, I don't take anything regularly. I think the tradeoffs aren't worth it for me (I could be wrong). Also, every situation is different.
       
    15. Bobby B
      Fine

      Bobby B Member Benefactor

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      long term NIHL and recent acoustic trauma
      I never took any psycho meds
      I believe that the solution lies in ourselves - I made a list of all the fun and positive things I can still do while having these ear issues and its a long list .

      I'm having more sex with more women, I am putting more energy at work , more effort at the gym etc... These are just some examples.

      Tinnitus sucks and hearing loss is no fun but it's not the end of my life I stil have a functioning body that I can use.

      Medication is not a solution for mental issues

      I try to focus on the things that work not the broken part
       
    16. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      According to Wikipedia on 7/23/16 it said Campral can be used for that type of tinnitus although it does not list a source. I have no idea if that would work for your type of tinnitus or not but figured I would mention it to you if you wanted to look into it and ask your doctor. Glad you found something to help you out.
       
    17. OPlax
      Worried

      OPlax Member

      Tinnitus Since:
      10/28/98
      Cause of Tinnitus:
      Born
      @JasonP

      I might try that. Thank you for your words, however I couldn't find too much to stop my spasms...

      This tensor tympani is controlling my life and currently finding a doctor to perform Botox injections or surgery to cut the tendon to never deal with these spasms anymore.
       
    18. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      You are welcome. I hope you find relief somehow.
       
    19. BobDigi
      Kick ass

      BobDigi Member

      Location:
      UK, Fareham
      Tinnitus Since:
      5.6.14
      I live in the UK and I don't think we're so quick to turn to medication as Americans. That said I do sometimes wonder if I should look into trying something for my anxiety. Not because of my time. If it helps with that then great. But I have OCD.
       
    20. Mentos

      Mentos Member Benefactor

      Tinnitus Since:
      03/2015
      I take Symfaxin ER (Venlafaxinum) 75mg in the morning for depression and Chlorprotixen 3 times a day for anxiety to calm me down. I plan to give up Symfaxin soon and stay only with Chlorprotixen, for the moment I don't feel I can manage my anxiety without drugs.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.